Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Xanax & Zoloft
Jan 31, 2007

Starting Nov. 6, 2006 I was on Lexapro for about 15 days. On the 17th of Nov. 06 i found out i have HIV and was devistated. The side effects of the Lexapro were unbearable. My Dr. switched me to Cymbalta and that too didn't do anything for me. I went back to the Dr. and he wanted me to take 0.5mg to 1mg xanax 3 times a day. And he wanted me to start taking Zoloft. The Xanax works ok on occasion but im so afraid to take the Zoloft. Please give me some advice before its too late. On top of all of this i have had trouble sleeping and i have been on Temazapam and Ambien CR during all of this. Am i over medicated???

Response from Dr. Horwath

You need to tell your doctor all of the medications that you are taking. The combination of Xanax, temazepam and Ambien CR is over medication. Each of this medications is sedating and they are additive and potentially habit forming. So you need to simplify this regimen.

It's hard for me to say whether you need the Zoloft. I'm not sure why you were taking the Lexapro, which apparently caused significant side effects. But the real question is whether you really needed Lexapro then or need Zoloft now. I can't answer that with the information provided. It's best to discuss this with your doctor.



Previous
low grade fever
Next
Finding out Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement